Florida, 2013Lightning Strike in Florida, June 26, 2013
June 26, 2013 · NWS TBW · 1 event in 1 county or zone
Thunderstorms developed during the early afternoon on sea breeze and outflow boundaries and continued through the early evening. A lightning strike from one of these storms damaged a boat in Central Florida.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed during the early afternoon on sea breeze and outflow boundaries and continued through the early evening. A lightning strike from one of these storms damaged a boat in Central Florida.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 26, 2:40 PM EST, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 26, 2:40 PM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
340 PM EDT WED JUN 26 2013
...THUNDERSTORMS DEVELOPING ACROSS WEST CENTRAL AND SOUTHWEST
FLORIDA...
.SYNOPSIS...
THE AXIS FROM AN ATLANTIC RIDGE OF HIGH PRESSURE SLIDES OVER
CENTRAL FLORIDA TODAY. THE ASSOCIATED WEAK SURFACE FLOW ALLOWS THE
WEST COAST SEA BREEZE TO PENETRATE DEEPER INTO THE PENINSULA OF
FLORIDA TODAY COMPARED TO PREVIOUS DAYS.
&&
.SHORT TERM (TODAY-FRIDAY)...
THUNDERSTORM ACTIVITY ALREADY UNDERWAY THIS AFTERNOON. THE WEST
COAST SEA BREEZE MAKING ITS WAY INLAND OVER MUCH OF WEST CENTRAL
AND SOUTHWEST FLORIDA. AN UPPER LEVEL TROUGH AMPLIFIES OVER THE
SOUTHEAST UNITED STATES TO END THE WEEK. THIS WILL ACT TO KEEP
THUNDERSTORM CHANCES ELEVATED AND POSSIBLY INTRODUCE SOME COLDER
AIR ALOFT WHICH COULD CREATE A LARGER HAIL THREAT IN THE COMING
DAYS. MAIN THREATS FROM SUMMER THUNDERSTORMS CONTINUE TO BE GUSTY
WINDS...HEAVY RAINS...WITH PLENTY OF MOISTURE AVAILABLE AND A
WEAK STEERING FLOW...AND FREQUENT LIGHTNING. CANNOT RULE OUT
FUNNEL CLOUDS AND WATERSPOUTS OVER THE PERIOD...THANKS TO PLENTY
OF OPPORTUNITIES FOR BOUNDARY COLLISIONS WITH CONVECTION.
THE RIDGE AXIS OVER CENTRAL FLORIDA WILL EXIT SOUTHWARD BY THE
WEEKEND...WITH A COLD FRONT ASSOCIATED WITH THE LOW PRESSURE
SYSTEM MOVING THROUGH THE GREAT LAKES MOVING CLOSER BY THE LONG
TERM FORECAST PERIOD. OTHERWISE...THE MAJORITY OF THE WEATHER IN
THE SHORT TERM PERIOD WILL BE DRIVEN BY DIURNAL PROCESSES AS THEY
HAVE BEEN THE LAST FEW DAYS. WENT A SMUDGE WARMER THAN GUIDANCE
BLEND DURING THE DAYS...THOUGH OVERNIGHT TEMPERATURES APPEARED ON
TRACK WITH THE BLEND. RAISED POPS SLIGHTLY ABOVE GUIDANCE
BLEND...MAINLY DUE TO THE APPROACHING UPPER LEVEL INFLUENCES AS
THE TROUGH AMPLIFIES.
.LONG TERM (FRIDAY NIGHT-TUESDAY)...
MODELS CONTINUE TO ADVERTISE A HIGHLY AMPLIFIED PATTERN THROUGH
THE PERIOD AS A MID-UPR LVL TROUGH DEEPENS RIGHT DOWN THE MS RIVER
VALLEY AND ALL THE WAY TO THE GULF COAST. SFC RIDGE AXIS IS
SUPPRESSED ACROSS DEEP S FL EARLY IN THE PERIOD AS A WEAK COLD
FRONT DIPS INTO NRN FL AND STALLS. THERE ARE SOME PRETTY GUSTY SW
WIND FORECAST FOR THIS TIME OF YEAR AND MAY EVEN SEE CAUTION
CONDITIONS FOR THE NRN GULF WATERS. THE TROUGH WILL HELP DRAW SOME
DEEPER TOPICAL MOISTURE ACROSS THE STATE SUNDAY AND ESP INTO EARLY
NEXT WEEK AS THE SFC RIDGE AXIS BEGINS TO MIGRATE BACK TO THE
NORTH. THIS WILL ALL LEAD TO AN INCREASINGLY WET PATTERN THROUGH
THE PERIOD WITH STORMS FAVORING INLAND AREAS INITIALLY IN THE SW
FLOW AND THEN FOCUSING FURTHER WEST WITH TIME. FOR NOW KEPT POPS
IN SCT RANGE GIVEN BEST RAIN CHC DAYS ARE STILL IN DAY 6 AND
BEYOND...BUT IF MODEL HOLD TRUE...EXPECT THESE WILL BE IN LIKELY
RANGE BEFORE IT IS ALL SAID AND DONE FOR EARLY NEXT WEEK. THE
TROUGH TO THE WEST MAY ALSO PRODUCE QUITE A BIT OF HIGH CLOUDINESS
EARLY NEXT WEEK AS WELL IN ADDITION TO CLOUDS ASSOC W/ PRECIP.
THIS WILL LEAD TO HIGHS CLOSER TO 90 EARLY NEXT WEEK.
&&
.AVIATION...
SCATTERED SHRA/TSRA SHOULD WIND DOWN AT THE TERMINALS BETWEEN 01Z
AND 03Z THURSDAY...WITH VFR CONDITIONS THEN EXPECTED THROUGH THE
OVERNIGHT HOURS. COULD SEE SHRA/TSRA DEVELOP AFTER 16/17Z
THURSDAY...BUT WILL LEAVE OUT OF THE TAFS AT THIS TIME.
&&
.MARINE...
A HIGH PRESSURE RIDGE ACROSS THE CENTRAL WATERS WILL SHIFT
SOUTHWARD INTO THE FLORIDA STRAITS BY THIS WEEKEND. WINDS WILL
SHIFT TO A MORE SOUTHWESTERLY DIRECTION AND INCREASE SOME FRIDAY
THROUGH THE WEEKEND. AT THIS TIME WINDS AND SEAS ARE EXPECTED TO
REMAIN BELOW HEADLINE THRESHOLDS.
&&
.FIRE WEATHER...
RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL THRESHOLDS
THROUGH THE WEEKEND. NO WIDESPREAD FOG IS ANTICIPATED FOR THE
NEXT SEVERAL NIGHTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 76 91 76 91 / 20 40 20 40
FMY 73 93 75 91 / 30 40 30 40
GIF 73 94 73 93 / 30 50 30 40
SRQ 75 90 76 91 / 20 40 20 40
BKV 71 92 72 92 / 20 40 20 40
SPG 78 91 79 90 / 20 40 20 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SYNOPSIS/SHORT TERM/MARINE/FIRE WEATHER...02/GARCIA
AVIATION...21/JELSEMA
LONG TERM...88/GITTINGER
Hazardous weather outlook, Jun 26, 5:18 AM EST, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
618 AM EDT WED JUN 26 2013
FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-271030-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
618 AM EDT WED JUN 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
INCREASING MOISTURE AND WEAKER SOUTHEAST FLOW WILL LEAD TO INCREASED
COVERAGE IN THUNDERSTORMS THIS AFTERNOON WITH MORE STORMS ACROSS
INLAND AREAS THAN IN PREVIOUS DAYS. THE PRIMARY HAZARDS WILL BE
STRONG GUSTY WINDS...FREQUENT LIGHTNING...SMALL HAIL...AND LOCALLY
HEAVY RAINFALL WHICH COULD CAUSE MINOR FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. ISOLATED 2 TO 3 INCH RAINFALL TOTALS ARE
POSSIBLE IN STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
...THUNDERSTORM IMPACT...
A MOIST AND UNSTABLE AIRMASS WILL ALLOW FOR SCATTERED THUNDERSTORMS
EACH DAY WITH THE SEA BREEZE CIRCULATIONS. WINDS WILL TURN MORE
SOUTHERLY ON THURSDAY AND THEN SOUTHWESTERLY BY FRIDAY. THIS WILL SHIFT
THE FOCUS OF THE THUNDERSTORMS MORE INTO INTERIOR AREAS OVER THE
WEEKEND. THUNDERSTORM COVERAGE MAY INCREASE EARLY NEXT WEEK AS
TROPICAL MOISTURE IS DRAWN NORTH ACROSS THE PENINSULA AHEAD OF A
DEEP UPPER LEVEL TROUGH ACROSS THE MISSISSIPPI RIVER VALLEY. THE
PRIMARY HAZARDS WITH THESE STORMS WILL BE STRONG GUSTY WINDS...FREQUENT
LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
MJG
In the hours before
Special weather statement, Jun 26, 2:20 PM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
320 PM EDT WED JUN 26 2013
FLZ056-061-261945-
DE SOTO-HARDEE-
320 PM EDT WED JUN 26 2013
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN DESOTO AND
SOUTHEASTERN HARDEE COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED 6 MILES SOUTHEAST OF SWEETWATER...OR 15 MILES NORTHEAST OF
ARCADIA...NEARLY STATIONARY...WILL AFFECT SWEETWATER...UNTIL 345 PM
EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2742 8183 2745 8163 2734 8156 2727 8166
TIME...MOT...LOC 1920Z 154DEG 1KT 2734 8165
Special weather statement, Jun 26, 2:38 PM EST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
338 PM EDT WED JUN 26 2013
FLZ039-262015-
LEVY-
338 PM EDT WED JUN 26 2013
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL LEVY COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR LEBANON...OR 16 MILES WEST OF RAINBOW LAKES ESTA...
MOVING SOUTH AT 10 MPH...WILL AFFECT LEBANON...UNTIL 415 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO DIME SIZE IS
EXPECTED. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2913 8262 2912 8276 2927 8279 2928 8264
TIME...MOT...LOC 1938Z 358DEG 8KT 2919 8270
Special weather statement, Jun 26, 3:48 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
448 PM EDT WED JUN 26 2013
FLZ051-052-262115-
POLK-HILLSBOROUGH-
448 PM EDT WED JUN 26 2013
...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL HILLSBOROUGH AND
WEST CENTRAL POLK COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR PLANT CITY...MOVING EAST AT 5 MPH...WILL AFFECT PLANT
CITY...PLANT CITY AIRPORT...WINSTON AND LAKELAND LINDER AIRPORT...
UNTIL 515 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2812 8204 2797 8196 2790 8212 2805 8221
TIME...MOT...LOC 2048Z 248DEG 6KT 2800 8211
Special weather statement, Jun 26, 4:16 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
516 PM EDT WED JUN 26 2013
FLZ051-052-262200-
POLK-HILLSBOROUGH-
516 PM EDT WED JUN 26 2013
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN HILLSBOROUGH AND
WEST CENTRAL POLK COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM
LOCATED NEAR WINSTON...OR NEAR PLANT CITY...MOVING NORTHEAST AT 5
MPH...WILL AFFECT PLANT CITY...PLANT CITY AIRPORT...LAKELAND LINDER
AIRPORT AND WILLOW OAK...UNTIL 600 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE
A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2816 8210 2804 8189 2788 8202 2803 8221
TIME...MOT...LOC 2117Z 209DEG 5KT 2804 8204
Special weather statement, Jun 26, 4:31 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
531 PM EDT WED JUN 26 2013
FLZ051-262200-
HILLSBOROUGH-
531 PM EDT WED JUN 26 2013
...STRONG THUNDERSTORMS WILL AFFECT NORTH-CENTRAL HILLSBOROUGH
COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM
LOCATED NEAR TEMPLE TERRACE...MOVING SOUTH AT 5 MPH...WILL AFFECT
UNIVERSITY OF SOUTH FLORIDA...TEMPLE TERRACE...BUSCH GARDENS AND
TAMPA EXECUTIVE AIRPORT...UNTIL 600 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE
A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2795 8231 2796 8247 2807 8247 2806 8231
TIME...MOT...LOC 2131Z 002DEG 6KT 2801 8239
Local storm report, Jun 26, 5:07 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
607 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG TEMPLE TERRACE 28.04N 82.38W
06/26/2013 HILLSBOROUGH FL PUBLIC
A FEW SMALL TREE LIMBS SNAPPED. WINDS ESTIMATED AROUND 40
MPH.
0545 PM HAIL TEMPLE TERRACE 28.04N 82.38W
06/26/2013 E0.25 INCH HILLSBOROUGH FL BROADCAST MEDIA
PEA SIZED HAIL REPORTED IN TEMPLE TERRACE.
&&
COLSONLightning, Hillsborough
- When
- June 26, 5:22 PM EST
- Where
- Hillsborough County, 2.13 mi SW of Tampa
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 27.960, -82.477
The fire department responded to a report of a lightning strike to a boat sitting on a trailer on Rome Avenue.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Kentucky, June 26 to 27, 2013$533,000 · EF2 · 30 events
- Excessive Heat in Oklahoma, June 26 to 27, 201318 injured · 23 events
- Heat in Missouri, June 26 to 27, 20131 death · 5 events
- Lightning Strike in Florida, June 26, 20131 death · 1 event
- Flash Flooding and Hail in Illinois, June 26 to 27, 2013$2.0 million · 0.88 in hail · 4 events
- Tornado and Flash Flooding in Indiana, June 26 to 27, 2013$202,000 · EF1 · 9 events
- Tornado and Damaging Winds in Indiana, June 26, 2013$140,000 · EF1 · 6 events
- Hail and Damaging Winds in Virginia, June 26, 2013$257,000 · 1 in hail · 16 events
- Damaging Winds in Illinois, June 26, 2013$234,000 · 83 kt wind · 4 events
- Hail and Damaging Winds in North Carolina, June 26, 2013$156,000 · 1 in hail · 7 events
- Flash Flooding in Maine, June 26, 2013$175,000 · 3 events
- Flash Flood in Iowa, June 26, 2013$120,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 457771.